Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


mushy muscles
Jun 8, 2001

Hi, it's a great forum you have. My question is: my muscles are loosing their integrity, or original form and becoming mushy, and in so doing, loosing their strength. It's sometimes seems like maybe they're being starved of food- if you can see what I mean. As a result, I'm getting weaker. I've noticed it mainly with my butt. Over the past 7 weeks it seems to be getting weaker and weaker, becoming more and more flaccidthere seems to be a relationship with muscle twitching and this phenomena. I've noticed it with other muscles as well. Do you know of anything, which might be going on? I've recently started 'the cocktail', my viral load is 682 and cd4 224- as of May 17-2001. Please help before I become Pinocchio.

Michael - Toronto Canada

Response from Dr. Henry

Muscle irritation/damage due to HIV drugs themselves usually takes a while to develop (such as the myopathy seen with AZT). You don't mention which cocktail you are on (that would help me to better pinpoint the problem). Low hormone levels (testosterone, thyroid) can contribute as could poor nutritional status (protein, vitamins) and exercise. You need to have your overall weight and body mass index (BMI) evaluated and followed. Again, it would be unusual for what you describe to be attributable to the short term use of HIV meds. KH



Previous
safe sexual activity
Next
Osteoporosis? Calcium Supplements & HAART Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement